Hail, Gilchrist
- When
- July 21, 1:53 PM EST
- Where
- Gilchrist County, 2.76 mi S of Wannee
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 29.680, -82.950
Hart Springs Park employee reported quarter size hail.
Bermuda ridge was over the region with sea breeze convection becoming storm to severe under boundary mergers.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Bermuda ridge was over the region with sea breeze convection becoming storm to severe under boundary mergers.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 21, 7:50 AM EST, 6 hours 3 minutes earlier.
Area Forecast Discussion National Weather Service Jacksonville FL 850 AM EDT Sun Jul 21 2019 .UPDATE... The 12Z sounding this morning showed slightly drier local conditions compared to yesterday, with precipitable water values near 1.7 inches. Light south to east winds were noted throughout the boundary layer, so storms will move slowly to the north northwest today. Locally heavy rainfall is possible across the interior, especially where deeper moisture resides across north central Florida. Temperatures aloft have cooled, with 500mb temperatures around -9C, and small hail is possible in stronger storms. A shortwave rotating northward from central Florida around mid/upper level high pressure over the north central Gulf will bring increasing moisture and lift to north central and interior northeast Florida, and numerous to widespread showers and storms are forecast in this area in the mid to late afternoon. Less coverage is expected along the east coast due to the sea breeze boundary moving inland, and drier air along and north of I-10 will also lead to lower coverage there. The east coast sea breeze will move inland in the early afternoon, with storms firing near I-95 initially around 18-19Z. The sea breeze boundaries will then move inland along both coasts and merge west of Highway 301 in the late afternoon. Showers and storms will then slowly dissipate in the evening with the loss of daytime heating. High temperatures today will be in the low to mid 90s, with heat indices of 100-105F. && .AVIATION... VFR conditions will prevail through the early afternoon. Showers and storms will develop along the sea breeze boundaries and move northward this afternoon, with the best chance of showers and storms at KGNV. Light southwest winds this morning will become southeast around 10 knots this afternoon at the east coast TAF sites as the east sea breeze moves inland. Light winds will prevail again overnight. && .PRELIMINARY POINT TEMPS/POPS... AMG 95 73 94 73 / 20 10 40 30 SSI 92 78 91 79 / 20 10 10 20 JAX 94 74 96 75 / 50 20 30 30 SGJ 91 75 91 77 / 40 20 20 20 GNV 93 72 93 73 / 70 30 50 20 OCF 93 72 93 73 / 80 40 50 20 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. && Kennedy/Sandrik/Corless
Special Weather Statement
National Weather Service Jacksonville FL
231 PM EDT Sun Jul 21 2019
FLZ035-211915-
Gilchrist FL-
231 PM EDT Sun Jul 21 2019
...SIGNIFICANT WEATHER ADVISORY FOR GILCHRIST COUNTY UNTIL 315 PM
EDT...
* At 231 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Andrews, or near Trenton,
moving north at 10 mph.
* Small hail, wind gusts up to 50 mph, and minor flooding due to
heavy rainfall is possible with this storm.
* Locations impacted include...
Trenton and Bell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2964 8296 2970 8296 2970 8294 2972 8296
2972 8294 2973 8295 2974 8294 2977 8295
2980 8292 2981 8293 2982 8274 2956 8271
2956 8275 2958 8276 2958 8278 2959 8294
2958 8295 2962 8297
TIME...MOT...LOC 1831Z 182DEG 8KT 2959 8293
MCGINNISThe Moody AFB radar (KVAX), 135 km away, was scanning. The volume nearest the first event began at 18:51 UTC.
3 thunderstorm wind, 1 hail. Local standard time, as filed.
Hart Springs Park employee reported quarter size hail.
Multiple trees were blown down near Hart Springs Park.
Multiple trees were reported blown down from Belleview, to Summerfield to Ocklawaha.
Multiple trees were blown down in Dunnellon.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2019Every state in 2019This day in weather historyWarnings in Florida, July 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 836867, 836868, 836869, 836870.